Aug 2012

Unusual Complication of Vemurafenib Treatment of Metastatic Melanoma: Exacerbation of Acantholytic Dyskeratosis Complicated by Kaposi Varicelliform Eruption

Author Affiliations

Author Affiliations: Divisions of Dermatology (Dr Gupta, Huang, and Cornelius) and Medical Oncology (Dr Linette), Department of Internal Medicine, Washington University School of Medicine, St Louis, Missouri.

Arch Dermatol. 2012;148(8):966-968. doi:10.1001/archdermatol.2012.758

Treatment with vemurafenib, a small-molecule BRAF inhibitor, has led to dramatic regression of metastatic melanomas harboring a V600E BRAF mutation. As with other kinase inhibitors, the use of vemurafenib has been accompanied by several dermatologic adverse effects. We describe a patient who experienced exacerbation of preexisting acantholytic dyskeratosis in a dose-dependent manner shortly after starting vemurafenib treatment. This was subsequently complicated by Kaposi varicelliform eruption and cessation of the drug treatment owing to progression of the disease.

First Page Preview View Large
First page PDF preview
First page PDF preview